It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Swine Flu (H1N1) Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-26-2011, 06:56 PM   #1
Newbie
(female)
 
eldee's Avatar
 
Join Date: Aug 2011
Location: Pittsburgh, Pa USA
Posts: 2
eldee HB User
Unhappy sudden side effects to flu shot, 8 yr old boy


My son got a flu shot today. he is 8 yrs old. during the doc visit they also did a quick vision test and hearing test then gave him a finger stick to get some blood to test his iron and what not... all of which were in that order. well during the finger stick, they had a hard time getting the blood to drip out fast enough to catch enough blood. he started feeling dizzy and said he couldnt breathe. so the nurse had him lie down while she continued with his finger.. she decided to stop after a couple more minutes because she wasnt having much and dint want to make him feel worse. well after everything was good to go and we were checking out, he got very pale, dizzy and started throwing up. the doc checked his blood pressure and said it dropped a bit. but basically said it seemed he was just having a reaction to the needle stick and seeing the nurse drain his finger.. perfectly normal. nothing to be worried about. happens to grown men too!! ok.. so we came home. he rested. had some juice,. took a nap. seemed ok for a bit. ate some jello. then he felt bad again.. fever (not sure how high exactly i cant find my thermometer!! ) and later he ended up throwing up again......
now,,. can any one tell me if this is a normal reaction to the flu shot.. and can it start so soon???
p.s..... he also is having some issue in his gums.. may be an abscess..?... swollen jaw, tooth ache, bubble type lump on inner jaw... doc said to take him to the dentist.. so he is going first thing in the a.m.... with this he woke up at 4 am telling me his head, throat and belly hurt.. maybe its a few thingsa rolled into one!!??.. my poor lil guy

Last edited by eldee; 09-26-2011 at 06:56 PM.

 
Sponsors Lightbulb
   
Old 09-26-2011, 07:09 PM   #2
Senior Veteran
(female)
 
Join Date: Oct 2007
Location: NJ, USA
Posts: 9,380
Blog Entries: 32
janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
Re: sudden side effects to flu shot, 8 yr old boy

Wow, sounds like your son is having a really rough week.

Sometimes people do get fevers from vaccines, and it can start just a few hours after the shot. It usually disappears within a couple days. You can give him Tylenol if he feels badly.

Or, the fever could be from a gum abscess, in which case the dentist should be able to fix it.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
H1N1 Vaccine Side Effects RANDOL Swine Flu (H1N1) 3 12-23-2010 12:14 PM
H1N1 Vaccine seizure side effect gbcontrol Swine Flu (H1N1) 5 04-23-2010 12:57 AM
H1N1 vaccine side effect? Live-Life-to-Love Swine Flu (H1N1) 1 11-13-2009 11:17 AM
H1n1 shot --one time thing???? twokatss Swine Flu (H1N1) 2 11-08-2009 02:08 PM
Swine flu shot or not soapies777 Swine Flu (H1N1) 5 10-31-2009 10:27 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:04 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!